MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-2-3-3D-ES
Medical Device Problem Codes Break (1069); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a procedure to treat a ruptured saccular aneurysm in the internal carotid artery, the axium prime bare 3d 2mm x 3cm extra soft coil experienced resistance and became stuck in the sheath.The aneurysm had a maximum diameter of 3 millimeters and a neck diameter of 1 millimeter, with moderate vessel tortuosity and normal blood flow.The microcatheter used was an echelon.The devices were prepared as indicated in the instructions for use.The patient did not experience any injury or complications.Additional information received reported that no detachment attempts were made.The coil accidentally broke during procedure.There was no kink/damage observed to the pushwire.It was unknown if the coil prematurely detach in the catheter.The patient was being followed up with closely.
 
Additional Manufacturer Narrative
Product analysis: as found condition (condition of returned device): the axium prime implant coil was returned for analysis within a shipping box, within an opened axium prime implant coil outer carton, within an axium implant coil inner pouch, and within a dispenser coil.Damage location details: the axium prime implant coil was returned within an introducer sheath which was found to be applied correctly with the wavelock facing towards the proximal end of the pushwire.The introducer sheath was returned in good condition.The pushwire was found to be bent within the introducer sheath at ~16.9cm from the distal end.The axium prime implant coil was found to be stretched and damaged within the introducer sheath.In addition, the implant coil was found to be intact with the detach element.Due to resistance, the implant could not be advanced out of the introducer sheath; therefore, the implant coil was flushed with water and retraced from the introducer sheath without any issues.No other anomalies were observed.Testing/analysis (including sem reports): the axium prime implant coil tip od (outer diameter) was measured to be.0104¿ which was found to be within specification (specification.0108¿ +.0010¿/-.0020¿).The introducer sheath id (inner diameter) was measured to be.018¿ (0.45mm) which was found to be within specification (specification 0.46mm +0.02mm/-0.02mm).Conclusion: based on the device analysis and the reported information, the customer¿s report of ¿coil resistance/stuck in sheath¿ was confirmed; however, the root cause could not be determined.The axium prime implant coil was returned stretched and damaged within the introducer sheath.Advancing the implant coil against the reported resistance could lead to possible damage to both the pushwire and implant coil.The report of ¿coil separation/break¿ was unable to be confirmed.The implant coil was found to be still intact (attached) to the pushwire, with no breaks or separations.The customer reported that the devices and any accessory devices were prepared as indicated in the instructions for use (ifu).Possible causes for resistance are, but are not limited to damage during preparation, overtightening of rhv, and improper hubbing technique.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21145980
Report Number2029214-2025-00122
Device Sequence Number9097945
Product Code KRD
UDI-Device Identifier00763000313685
UDI-Public00763000313685
Combination Product (Y/N)N
Initial Reporter CountryVM
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-2-3-3D-ES
Device Catalogue NumberAPB-2-3-3D-ES
Device Lot Number228781459
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2024
Supplement Date Received by Manufacturer02/22/2025
Initial Report FDA Received Date01/13/2025
Supplement Report FDA Received Date03/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown